Alert archive / Mississippi / Special Weather Statements in 2018

Special Weather Statement, NWS Jackson, MS

August 2, 2018Lincoln County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 2, 2018, 10:58 PM CDT for Lincoln County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2018, 10:58 PM CDT (03:58 UTC)
Expired
Aug 2, 2018, 11:30 PM CDT
In force
32 min
Issued by
NWS Jackson, MS

County Lincoln County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1007 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1007 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

951 
WWUS84 KJAN 030358
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
1058 PM CDT THU AUG 2 2018
 
MSZ061-062-030430-
Lincoln MS-Franklin MS-
1058 PM CDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1130 PM CDT...

At 1058 PM CDT, Meteorologists were tracking a strong thunderstorm
over Center Point, or 16 miles northwest of Mccomb. This storm was
nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Center Point, West Lincoln, Mccall Creek, Bogue Chitto and Little
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3135 9086 3154 9079 3153 9042 3135 9045
TIME...MOT...LOC 0358Z 026DEG 3KT 3141 9066 

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:00 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Aug 2, 7:00 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
700 PM CDT Thu Aug 2 2018

.UPDATE...
Updated for 00Z aviation discussion. Also made a few slight tweaks
to POPs for tonight.

&&

.AVIATION...

00Z TAF discussion:
Isolated showers and thunderstorms will continue across the region
before 06Z Friday. Brief reductions in visibility and gusty winds
can be expected near any of the heavier showers or storms. There
will be a chance for some low stratus or BR/FG development by 12Z
Friday, however confidence in TAF sites being impacted is too low
to include at this time. /NF/

&&

.DISCUSSION...
Tonight and tomorrow...

A similar weather pattern continues to exist over the region. The
upper trough remains over the region, which is keeping a little more
moisture across the eastern and southern portions of the forecast
area. This is where diurnal showers and isolated storms have begun
to develop once again today. These will continue through the evening
before diminishing once again. There may be some patchy fog prior to
daybreak once again in the south and east but will leave out any
mention of this in the HWO or graphics and let future shifts assess
the trends. Drier air will still reside across portions of the area
and this will help lead to another night of cooler overnight lows,
with readings in the 60s. Slightly warmer temperatures may occur
tomorrow with highs in the 80s and a few spots may reach 90 degrees
tomorrow. Rain chances will once again exist in the south and east,
with similar coverage expected as we have seen the last couple of
days. /28/

Saturday through next Wednesday:

As high pressure builds westward this weekend, rain chances will
decrease and temperatures will rise to slightly above normal
again. Saturday will see isolated showers and storms firing up
during the day as a lingering boundary releases one last bit of
moisture before the high begins its take over. By Sunday, rain
chances will decrease a bit and will be focused especially on the
outskirts of the CWA, as the high continues its slow build over
the southern U.S. Temperatures will increase into the low to mid
90s due to the decreased convection coverage. On Monday and
Tuesday, rain chances will be low as the upper ridge finally
becomes firmly established over the region. Due to the rising
temps and dewpoints in the lower 70s, heat indices will be back to
around and slightly above 100 degrees during this time. However,
a shortwave trough will begin digging down through the Midwest on
Tuesday and expanding into the Midsouth by the end of the forecast
period (Wednesday). This system will drop a boundary through the
region and will bring the next decent chances for rain. /10/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       68  91  70  90 /  17  14   8  41
Meridian      70  90  70  90 /  22  25  11  46
Vicksburg     66  91  70  91 /   2  10   7  38
Hattiesburg   70  89  71  89 /  24  35  16  53
Natchez       68  90  70  89 /   7  26  18  49
Greenville    66  90  69  90 /   0   3   3  20
Greenwood     66  90  70  90 /   1   6   4  21

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/10/28
Hazardous weather outlook, Aug 2, 2:39 PM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
239 PM CDT Thu Aug 2 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
239 PM CDT Thu Aug 2 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Friday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

28

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 2, 7:55 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
755 PM CDT THU AUG 2 2018

MSZ054-030130-
Copiah MS-
755 PM CDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COPIAH COUNTY UNTIL
830 PM CDT...

At 755 PM CDT, Meteorologists were tracking a strong thunderstorm
over Crystal Springs. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northeastern Copiah
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3195 9038 3204 9037 3205 9024 3204 9024
      3203 9025 3202 9024 3193 9024
TIME...MOT...LOC 0055Z 292DEG 3KT 3200 9031

TW
Special weather statement, Aug 2, 10:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1058 PM CDT THU AUG 2 2018

MSZ061-062-030430-
Lincoln MS-Franklin MS-
1058 PM CDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1130 PM CDT...

At 1058 PM CDT, Meteorologists were tracking a strong thunderstorm
over Center Point, or 16 miles northwest of Mccomb. This storm was
nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Center Point, West Lincoln, Mccall Creek, Bogue Chitto and Little
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3135 9086 3154 9079 3153 9042 3135 9045
TIME...MOT...LOC 0358Z 026DEG 3KT 3141 9066

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:55 PM CDTSpecial Weather StatementJANCopiah35 min
Aug 3, 2:27 PM CDTSpecial Weather StatementJANCopiah33 min
Aug 3, 3:37 PM CDTSpecial Weather StatementJANNeshoba38 min
Aug 3, 3:56 PM CDTSpecial Weather StatementJANHinds34 min
Aug 3, 4:30 PM CDTSpecial Weather StatementJANChoctaw30 min
Aug 3, 6:07 PM CDTSpecial Weather StatementJANRankin38 min
Aug 3, 6:25 PM CDTSpecial Weather StatementJANRankin35 min
Aug 3, 6:35 PM CDTSpecial Weather StatementJANHumphreys25 min
Aug 3, 6:55 PM CDTSpecial Weather StatementJANRankin50 min

Nearby

Special Weather Statements in Mississippi, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.